MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned product found no visible damage to the lens.The lens was returned in liquid.No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon loaded a 13.2mm micl13.2 implantable collamer lens, -5.0 diopter, into the cartridge but did not like how the lens was loaded, he felt there was something wrong with the lens.There was no patient contact and the backup lens was implanted.The reporter was unable to provide any additional information, so the cause is unknown.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6408307
Report Number2023826-2017-00415
Device Sequence Number16157830
Product Code MTA
UDI-Device Identifier00841542103190
UDI-Public(01)00841542103190(17)180430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK